Alert archive / Illinois / Beach Hazards Statements in 2016
Beach Hazards Statement 14, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 16, 2016, 3:44 AM CDT for Lake County, Illinois. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2016, 3:44 AM CDT (08:44 UTC)
- Expired
- Sep 16, 2016, 10:15 AM CDT
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
440 WHUS43 KLOT 160844 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 344 AM CDT FRI SEP 16 2016 ILZ006-161645- /O.NEW.KLOT.BH.S.0014.160916T0844Z-160916T2200Z/ LAKE IL- 344 AM CDT FRI SEP 16 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS AFTERNOON. * LOCATION...FAR NORTHEAST ILLINOIS BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. $$
1 follow-up statement
789 WHUS43 KLOT 161515 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1015 AM CDT FRI SEP 16 2016 ILZ006-161615- /O.CAN.KLOT.BH.S.0014.000000T0000Z-160916T2200Z/ LAKE IL- 1015 AM CDT FRI SEP 16 2016 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$ RC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 16, 3:20 AM CDT, 24 minutes earlier.
Area forecast discussion, Sep 16, 3:20 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 320 AM CDT FRI SEP 16 2016 .SHORT TERM... 320 AM CDT Through tonight... Low pressure over the northern plains and associated short wave trough will be the primary drivers of our weather in the short term. MCS over much of IA has been quickly weakening along its eastern flanks as it tries to move eastward into northern IL where a drier and more stable air mass is in place. Moisture/instability axis extends NNW-SSE from IA into western and southern IL and is expected to gradually spread east across our CWA later today. Short range guidance is pretty gung-ho about developing convection over MO and then showing an uptick in coverage of showers and storms across northern Illinois heading into the morning hours. Water vapor imagery does seem to pick up on this feature, though it is pretty subtle and thus far lacking any much in the way of any precip with it. Cannot rule out precip developing with this feature this morning as guidance suggests, but given the lack of any development thus far am growing increasingly skeptical. Given current satellite/radar trends it is also looking more and more doubtful that MCS of IA will do much of any consequence this morning in our CWA, with best precip chances western CWA. In the wake of the morning shortwave does appear as though we could see many dry hours from midday into much of the afternoon over much of the CWA. Given the atmosphere will grow increasingly moist and modestly unstable, scattered showers/isolated t-storms could pop this afternoon, especially toward evening, but did lower pops some given the lack of large scale support, a widespread soaking rain looks unlikely this afternoon. Tonight, upper trough over the northern plains is progged to open up and weaken as trailing cold front slowly sags southeastward toward the area. Showers/storms will likely develop along this front this afternoon to our northwest, with the remnants of this activity spreading southeast across the CWA tonight. Given what looks to be to negligible upper forcing and only weak low level forcing along the front, seems likely that coverage/intensity of the activity will be on the decrease as it spreads into the area. Izzi && .LONG TERM... 320 AM CDT Saturday through Thursday... Weak cold front will continue to slowly sag southeast across the CWA Saturday, with some potential for showers/storms ahead of the front, mainly south of I-80. Temp/dewpoint gradient associated with the front aren't that tight, so air mass behind the front will mainly just turn slowly less humid Sat afternoon, with more sunshine probably keeping temps as warm if not a bit warmer than Friday north of the front. Sunday and Monday look like great days with seasonable temps Sunday and turning warm on Monday ahead of the next weak cold front that should pass across the region Monday night. Again, weak forcing and unfavorable time of day should somewhat limit our precip chances with this frontal passage. Another bout of seasonable temps and sunshine Tuesday should give way to more warm air Wed and Thur, with highs likely getting up into the 80s again, especially by Thursday. Izzi && .AVIATION... For the 06Z TAFs... Main forecast concern for the period remains chances for shra/tsra Friday morning through Friday evening. Sely winds to arnd 10 kt will persist through the night as high pressure moves off the New England coast and low pressure troughing moves across the cntrl plains. Precip chances will increase from west to east as cpcn associated with a cluster of storms over Iowa moves slowly to the east and south. Latest trends suggest that the line of TS currently approaching the nwrn corner of IL will reach RFD by arnd 12z. However, the air mass over nrn IL/IN is relatively stable and the activity is showing a weakening trend. While there remains a relatively high chance for some wetting rain at the terminals, the chances for TS are less certain. So, feel that RFD still has the greatest chance for TS to directly impact the terminal, and have maintained the tempo, but have pushed back timing a couple hours to reflect the relatively slow ewd progression. Should activity continue the weakening trend, the ern terminals may only se shra, or perhaps some isold/embedded TS. Given the current weakening trend and the poor initialization of the latest high res model guidance, will maintain the going forecast trend, but also push back the timing for the ern terminals as well. The larger scale model guidance still suggests that there should be a lull in the activity during the early/mid afternoon with potential redevelopment in the late afternoon and early evening. But during this time, timing and coverage remains somewhat uncertain. However, the larger scale pattern is trending toward broad scale isentropic lift and warm advection ahead of a cold front pushing across the middle and upper Mississippi Valley, so have gone with a prob30 group for TS to reflect the chances for TS across the region, which could impact the terminals at some point durg the late afternoon to early evening hours. && .MARINE... 241 PM CDT High pressure is centered over the eastern Great Lakes today while a trough of low pressure stretches from Hudson Bay into the southern Plains. Fresh to strong southerly breeze will be in place through Saturday, then a cold front will move across the lake turning winds northwesterly Saturday night into early Sunday. High pressure will briefly build over the lake Sunday allowing winds to diminish, then turn south again Sunday night into Monday. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 15, 3:13 PM CDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 313 PM CDT THU SEP 15 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 162015- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 313 PM CDT THU SEP 15 2016 /413 PM EDT THU SEP 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: LIMITED THUNDERSTORM RISK. DISCUSSION: THERE IS A CHANCE OF THUNDERSTORMS...MAINLY AFTER MIDNIGHT WEST OF THE I-39 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY... LIMITED FLOODING RISK. ELEVATED THUNDERSTORM RISK. SATURDAY... ELEVATED THUNDERSTORM RISK. MONDAY... LIMITED THUNDERSTORM RISK. WEDNESDAY... LIMITED THUNDERSTORM RISK. DISCUSSION: THUNDERSTORMS ARE LIKELY FROM LATE FRIDAY AFTERNOON THROUGH SATURDAY MORNING AS A COLD FRONT MOVES ACROSS THE REGION. LOCALIZED FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. GENERAL STORM MOTION OF THE DAY: MOVING NORTHEAST AT 20 MPH. && LMZ740>745-162015- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 313 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED FRIDAY INTO SATURDAY...AND AGAIN MONDAY NIGHT. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-162015- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 313 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED FRIDAY INTO SATURDAY...AND ARE POSSIBLE AGAIN MONDAY INTO MONDAY NIGHT. && BMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Nearby
Beach Hazards Statements in Illinois, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.